MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119369P
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to the dialysis treatment, the catheter cuff was exposed, and after the treatment, the catheter was exposed for another 6cm.The patient mentioned that her (b)(6) child had pulled on her catheter a day prior to her going for her dialysis treatment.It was stated that the catheter was removed by the staff, and upon removal, it was noticed that there were raised lesions on the outer surface of the dialysis catheter.It had been noted that the patient's skin seemed swollen along the track of the catheter, but no signs of infection were present.The patient's skin was being cleansed with 2% chg swabstick or betadine swabstick.A new catheter was placed last (b)(6) 2018, and dialysis was being done on a regular scheduled day with no further complications.
 
Additional Manufacturer Narrative
Evaluation summary: because no lot number was identified, a manufacturing device history record (dhr) review or product/process changes review for the involved lot number could not be performed.However, all dhrs are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation.Three photos were provided by the customer.Visual evaluations of these photos were performed; the pictures show a palindrome catheter rested on a table, in these photos were observed the section of them has bubbles or blistering in the sleeve.This defect was confirmed with the photo provided by the customer.Based on the available information could not be attributing to manufacturing process.The most probable root cause can be considered as that the customer used a different cleaning agent from recommended.No trends or triggers have been found.Therefore, a corrective or preventive action is not deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to the dialysis treatment, the catheter cuff was exposed, and after the treatment, the catheter was exposed for another 6cm.The patient mentioned that her (b)(6) year-old child had pulled on her catheter a day prior to her going for her dialysis treatment.It was reported that the catheter suture wings were intact but the sutures were removed within the standard 6 week post central venous catheter (cvc) insertion date, and on (b)(6) 2018 it was documented that the cvc was snuggly situated right at the exit site.The catheter was removed by the staff, and upon removal, it was noticed that there were raised lesions on the outer surface of the dialysis catheter.It had been noted that the patient's skin seemed swollen along the track of the catheter, but no signs of infection were present.The patient's skin was being cleansed with 2% chg swabstick or betadine swabstick.Betadine was used routinely as cleaning agent.The site was dressed with gauze each dialysis treatment which was 3 times weekly, and a triple antibiotic ointment (neosporin) had been used consistently.The central venous catheter was inserted on (b)(6) 2017 in diagnostic imaging.The new catheter was placed on (b)(6) 2018, and dialysis was being done on a regular scheduled day with no further complications.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7479337
Report Number3009211636-2018-00137
Device Sequence Number1417794
Product Code MSD
UDI-Device Identifier10884521157736
UDI-Public10884521157736
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2019
Device Model Number8888119369P
Device Catalogue Number8888119369P
Device Lot Number1702700126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR